MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BOTTOM LOADING CAP GUIDE; SURGICAL, MISC, ORTHO, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BOTTOM LOADING CAP GUIDE; SURGICAL, MISC, ORTHO, INSTRUMENT
Catalog Number 03.616.051
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Investigation summary could not been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in canada as follows: it was reported that dr.Weber was performing a matrix mis case, levels were l4-l5 and he wanted to remove the cap, unfortunately, the nurse gave the cap guides in order to proceed with the cap removals and the surgeon therefore broke the both short cap guides.The issue was the end tip of the cap guides (where one of the arms was significantly damaged/ bent and barely holding).The items are not available for return due to the current covid 19 situation.Concomitant device reported: unknown cap (part# unknown, lot# unknown, quantity 1).This complaint involves 2 devices.This report is for 1 bottom loading cap guide.This report is 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional event information: the surgeon wanted to remove the rod to replace it with a longer one and the rod was already implanted.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Device report from synthes reports an event in canada as follows: it was reported that on (b)(6) 2020 during a matrix mis case, levels were l4-l5, the surgeon wanted to remove the cap.The cap needed to be removed, due to the fact that the rod was too short.Unfortunately, the nurse gave the cap guides in order, to proceed with the cap removals, which caused both short cap guides to break.The issue was at the end tip of the cap guides, where one of the arms was significantly damaged/bent and barely holding.Another set was used to complete the surgery.There was no surgical delay.No fragments were generated.The surgery was completed successfully.There was no reported consequence to the patient.Concomitant devices reported: bottom loading cap guide (part 03.616.051, lot unknown, quantity 1), cap (part number unknown, lot unknown, quantity 1), rods (part number unknown, lot unknown, quantity 1).This report involves one (1) bottom loading cap guide.This is report 2 of 3 for (b)(4).

Brand Name
BOTTOM LOADING CAP GUIDE
Common Device Name
SURGICAL, MISC, ORTHO, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10022247
Report Number2939274-2020-02232
Device Sequence Number11466423
Product Code LXH
UDI-Device Identifier07611819417472
UDI-Public(01)07611819417472
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.616.051
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/20/2020
Supplement Date Received by Manufacturer05/07/2020
05/13/2020
Initial Report FDA Received Date05/04/2020
Supplement Report FDA Received Date05/11/2020
05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CAP GUIDE ONE-STEP; CAP GUIDE ONE-STEP; UNK - RODS; UNKNOWN CAP; UNKNOWN CAP